Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Another proof of Euler's formula for $ \zeta (2k)$


Authors: E. de Amo, M. Díaz Carrillo and J. Fernández-Sánchez
Journal: Proc. Amer. Math. Soc. 139 (2011), 1441-1444
MSC (2000): Primary 40C15; Secondary 40C99
DOI: https://doi.org/10.1090/S0002-9939-2010-10565-8
Published electronically: September 30, 2010
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new proof of Euler's formula related to the sum of the inverses of even powers of positive integers.


References [Enhancements On Off] (What's this?)

  • 1. Apostol, T. M., Another elementary proof of Euler's formula for $ \zeta (2n)$, Amer. Math. Monthly 80 (1973) 425-431. MR 0314780 (47:3330)
  • 2. Ayoub, R., Euler and the Zeta Function, Amer. Math. Monthly 81 (1974) 1067-1086. MR 0360116 (50:12566)
  • 3. Bényi, Á.,Finding the sums of harmonic series of even order,College Math. J. 36 (2005) 44-48. MR 2106352
  • 4. Berndt, B. C.,Elementary evaluation of $ \zeta (2n)$, Math. Mag. 48 (1975) 148-154. MR 0366832 (51:3078)
  • 5. Carlitz, L.,A recurrence formula for $ \zeta (2n)$, Proc. Amer. Math. Soc. 12 (1961) 991-992. MR 0133306 (24:A3140)
  • 6. Chapman, R., Evaluating $ \zeta (2)$, preprint, http://www.maths.ex.ac.uk /$ \sim $rjc/etc/zeta2.pdf
  • 7. Chen, X., Recursive formulas for $ \zeta (2k)$ and $ L(2k-1)$, College Math. J. 26 (1995) 372-376.
  • 8. Chen, M. P.,An elementary evaluation of $ \zeta (2n)$, Chinese J. Math. 3 (1975) 11-15. MR 0441889 (56:280)
  • 9. Chungang, J. and Yonggao, C.,Euler's formula for $ \zeta (2k)$, proved by induction on k, Math. Mag. 73 (2000) 154-155. MR 1573450
  • 10. Estermann, T., Elementary Evaluation of $ \zeta (2n),$ J. London Math. Soc. 22 (1947) 10-13. MR 0022613 (9:234d)
  • 11. Hovstad, R. M.,The series $ \sum_{k=1}^{\infty }k^{-2p}$, the area of the unit circle and Leibniz' formula, Nordisk Mat. Tidskr. 20 (1972) 92-98. MR 0323067 (48:1425)
  • 12. Kline, M., Euler and infinite series, Math. Mag. 56 (5) (1983) 307-314. MR 720652 (86a:01020)
  • 13. Kuo, H. T.,A recurrence formula for $ \zeta (2n)$, Bull. Amer. Math. Soc. 55 (1949) 573-574. MR 0029937 (10:683d)
  • 14. Osler, T.J.,Finding $ \zeta (2p)$ from a product of sines, Amer. Math. Monthly 111 (2004) 52-54. MR 2026315
  • 15. Robbins, N., Revisiting an old favorite, $ \zeta (2m)$, Math. Mag. 72 (1999) 317-319. MR 1573407
  • 16. Stark, E. L.,The series $ \sum_{k=1}^{\infty }k^{-s},s=2,3,4\cdots$, once more, Math. Mag. 47 (1974) 197-202. MR 0352775 (50:5261)
  • 17. Tsumura, H., An elementary proof of Euler's formula for $ \zeta (2m)$, Amer. Math. Monthly 111 (5) (2004) 430-431. MR 2057393
  • 18. Williams, G. T., A new method of evaluating $ \zeta (2n)$, Amer. Math. Monthly 60 (1953) 19-25. MR 0051856 (14:536j)
  • 19. Williams, K. S., On $ \sum_{n=1}^{\infty }\frac{1}{ n^{2k}}$, Math. Mag. 44 (1971) 273-276. MR 0294929 (45:3997)
  • 20. Zhang, N. Y. and Williams, K. S., Application of the Hurwitz zeta function to the evaluation of certain integrals, Canad. Math. Bull. 36 (1993) 373-384. MR 1245823 (94j:11083)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 40C15, 40C99

Retrieve articles in all journals with MSC (2000): 40C15, 40C99


Additional Information

E. de Amo
Affiliation: Departamento de Algebra y Análisis Matemático, Universidad de Almería, 04120-Almeria, Spain
Email: edeamo@ual.es

M. Díaz Carrillo
Affiliation: Departamento de Análisis Matemático, Universidad de Granada, 18071-Granada, Spain
Email: madiaz@ugr.es

J. Fernández-Sánchez
Affiliation: Departamento de Algebra y Análisis Matemático, Universidad de Almería, 04120-Almeria, Spain

DOI: https://doi.org/10.1090/S0002-9939-2010-10565-8
Received by editor(s): March 29, 2010
Received by editor(s) in revised form: April 21, 2010, and April 29, 2010
Published electronically: September 30, 2010
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society